Kansas, 2005Hail and Damaging Winds in Kansas, July 1, 2005
July 1, 2005 · NWS DDC · 3 events in 3 counties and zones
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 30, 1:08 PM CST, 11 hours 2 minutes earlier.
Area forecast discussion, Jun 30, 1:08 PM CST, 11 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
208 PM CDT THU JUN 30 2005
.DISCUSSION...
DAYS 1-2...
ACTIVE WEATHER PATTERN OVER AREA FOR AT LEAST A COUPLE OF DAYS.
CURRENTLY THERE IS A WARM FRONT LOCATED FROM THE EASTERN OK
PANHANDLE NORTHEAST TOWARD KTOP ALONG WITH A COUPLE OUTFLOW
BOUNDARIES. THE MAIN FRONT IS EXPECTED TO CONTINUE TO SLOWLY MOVE
SOUTH THROUGH THE REMAINDER OF THE AFTERNOON TO NEAR THE KS/OK BORDER.
FAIRLY STRONG SHORTWAVE CURRENTLY MOVING OUT OF NORTHERN NM WILL
HELP SUPPLY ADDED LIFT TO THE SOUTHERN CWA WITH BEST CHANCE FOR
STORMS JUST NORTH OF THE FRONT IN FAR SOUTHEASTERN COUNTIES. HAVE
GONE WITH HIGH CHANCE POPS THERE WITH MENTION OF SEVERE STORMS.
FURTHER NORTH TEMPERATURES ARE NOT WARMING VERY QUICKLY AND SHOULD
REMAIN FAIRLY CAPPED FROM SURFACE BASED STORMS BUT STILL DECENT
ELEVATED CAPE AND COULD SEE AN ISOLATED STORM DEVELOP NEAR KHYS. AS
SURFACE LOW SHIFTS FURTHER SOUTH...FLOW WILL BECOME MORE EASTERLY.
THIS UPSLOPE FLOW COULD HELP STORMS DEVELOP OVER EASTERN COLORADO
AND MOVE INTO WESTERN KS OVERNIGHT. LOWS EXPECTED TO BE SIMILAR TO
LAST NIGHT ACROSS THE NORTH AND WEST WITH TEMPERATURES ABOUT 5
DEGREES COOLER TO THE SOUTHEAST.
COULD SEE SOME LINGERING STORMS OVER WESTERN ZONES IN THE MORNING
HOURS AS ANOTHER DISTURBANCE MOVES THROUGH CENTRAL CO AND INTO
WESTERN KS. THIS DISTURBANCE WILL THEN BRING A SLIGHT CHANCE FOR
SHOWERS AND THUNDERSTORMS TO REMAINDER OF CWA DURING THE AFTERNOON.
TEMPERATURES COULD BE TRICKY TOMORROW WITH A FAIR AMOUNT OF CLOUD
COVER EXPECTED FROM CONVECTION. HAVE HAVE GONE CLOSER TO THE COOLER
MET NUMBERS BUT STILL A DEGREE OR TWO COOLER TO ACCOUNT FOR THE
CLOUD COVER. ETA DEVELOPS AN MCS OVER WESTERN KS AND BRINGS IT SSE
INTO WESTERN OK FRI NIGHT. GFS DEVELOPS THE SYSTEM FURTHER SOUTH IN
TX WHICH LOOKS TOO FAR SOUTH LOOKING AT PLACEMENT OF LOW LEVEL JET
AND BEST H70 THETA-E ADVECTION. WILL GO WITH 30-40 POPS FOR NOW
OVER WESTERN HALF OF CWA FOR THIS MCS POTENTIAL. SHOULD SEE
CLEARING SKIES FOR SATURDAY AS UPPER RIDGE STARTS TO REBUILD OFF TO
THE WEST. SOUTHERLY WINDS WILL PICK UP AND HELP TEMPERATURES
REBOUND BACK INTO THE 90S.
DAYS 3-7...
THE DIAGNOSTICS SHOW A RATHER CHAOTIC GENERAL CIRCULATION PATTERN
AROUND THE GLOBE WITH NUMEROUS SMALL CIRCULATIONS POLEWARD OF ABOUT
40N LATITUDE. GLOBAL ANGULAR MOMENTUM APPEARS TO BE CONCENTRATED IN
THE SOUTHERN HEMISPHERE EXCEPT FOR A BAND OF SOMEWHAT STRONGER
WESTERLIES ACROSS THE NORTH ATLANTIC INTO EUROPE. THE REMAINS OF A
FAIRLY HEALTHY MJO OVER MALAYSIA CONTINUES TO HAVE AT LEAST SOME
INFLUENCE ON THE UPPER FLOW PATTERN ACROSS NORTH AMERICA.
IN THE MODELS AND ENSEMBLES, ALL ARE IN REASONABLE AGREEMENT ON LONG
WAVE FEATURES, BUT ALL STILL FIND RESOLUTION OF SHORTER WAVE LENGTHS
IMPOSSIBLE. AS A RESULT DID NOT WANT TO MAKE MUCH IN THE WAY OF
CHANGES TO THE GOING FORECAST. CLIMATOLOGY WOULD DICTATE 20 TO 25%
POPS EACH NIGHT ACROSS THE AREA AND THATS JUST ABOUT WHAT THE
MODELS TREND TOWARD. DONT WANT TO START A FLIP FLOP OF THE FORECAST
BASED UPON WILDLY VARYING DETERMINISTIC MODEL SOLUTIONS SO HAVE LEFT
EVERYTHING PRETTY MUCH ALONE WITH THE EXCEPTION OF BLENDING
PARAMETERS WITH CHANGES MADE BY MY NEIGHBORS IN THE GRIDS.
DAYS 8-10...
THE OUTLOOK FOR FRIDAY JULY 8TH THROUGH SUNDAY JULY 10TH CALLS FOR
BELOW NORMAL TEMPERATURES AND NEAR NORMAL RAINFALL.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 65 87 65 93 / 30 20 30 0
GCK 62 85 64 94 / 30 20 30 0
EHA 62 88 64 97 / 40 20 30 0
LBL 63 86 65 94 / 40 20 30 0
HYS 64 88 65 94 / 10 20 30 0
P28 67 90 68 94 / 50 20 20 0
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.
&&
28/JOHNSON
Hazardous weather outlook, Jun 30, 4:00 AM CST, 20 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
500 AM CDT THU JUN 30 2005
KSZ030-031-043>046-061>066-074>081-084>090-011000-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
500 AM CDT (400 AM MDT) THU JUN 30 2005
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT DROPPING DOWN INTO SOUTHWESTERN KANSAS TODAY WILL BE
THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON, WITH THE BEST
CHANCES FOR ACTIVITY ALONG AND SOUTHEAST OF A MEADE TO PRATT LINE.
IN ADDITION, SOME THUNDERSTORMS DEVELOPING IN EASTERN COLORADO
TODAY COULD MOVE INTO FAR WESTERN KANSAS OVERNIGHT. WITH HIGH
INSTABILITY AND SOME WIND SHEAR, THERE IS A GOOD CHANCE THAT ANY
STORMS THAT DO DEVELOP COULD BECOME SEVERE. THE MAIN THREAT WILL
BE LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY
AFTERNOON AND INTO FRIDAY NIGHT. DAMAGING WINDS AND LARGE HAIL WILL
BE THE MAIN SEVERE WEATHER THREATS FROM STORMS THAT DEVELOP.
.SPOTTER ACTIVATION STATEMENT...
SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON SOUTHEAST OF MEADE TO
PRATT LINE, AND TONIGHT MAINLY WEST OF LAKIN AND HUGOTON.
RITTERLING
Thunderstorm Wind, Stevens
- When
- July 1, 12:10 AM CST
- Where
- Stevens County, 7 mi ESE of Hugoton
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.150, -101.233
Several power poles were blown down across the road.
Thunderstorm Wind, Seward
- When
- July 1, 12:30 AM CST
- Where
- Seward County, 10 mi N of Liberal
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.183, -100.933
Hail, Meade
- When
- July 1, 12:45 AM CST
- Where
- Meade County, 10 mi SSE of Plains
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.133, -100.533
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Winds in Texas, July 1 to 31, 2005$60 million · 56 kt wind · 53 events
- Drought in Iowa, July 1 to 31, 2005$155 million · 20 events
- Drought in Illinois, July 1 to 31, 2005$180 million · 13 events
- Lightning Strike in Tennessee, July 1, 20051 death · 3 injured · $10,000 · 1 event
- Flooding in South Dakota, July 1 to 10, 2005$23 million · 3 events
- Drought in Missouri, July 1 to 31, 2005$8.5 million · 2 events
- Hail in Nebraska, July 1, 2005$6.8 million · 1.75 in hail · 3 events
- Flood in Florida, July 1 to 31, 2005$1.6 million · 1 event
- Lightning Strike in North Carolina, July 1, 2005$100,000 · 1 event
- Lightning Strike in New Jersey, July 1, 2005$100,000 · 1 event
- Damaging Winds in Texas, July 1, 2005$80,000 · 55 kt wind · 3 events
- Hail and Damaging Wind in New Mexico, July 1, 2005$80,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466651, 5466652, 5466653.